Prednisone is a steroid medication that is used to calm down inflammation. It can be used in many different illnesses but most often it is used in illnesses when the immune system is overactive and causing inflammation. Your doctor
must have felt that inflammation was causing the congestion in your chest and nose. This can be the case if you develop a cold, and a few weeks later your chest and upper airways still fell congested. I will say that this is not the typical method of treating this condition. If you have asthma
and had an exacerbation of your symptoms, then prednisone would be the right medication.
Like some other medications, prednisone can be detrimental to your body if taken for long periods of time. People that are on prednisone for many months or years are susceptible to infections, experience weight gain, and muscle loss. However, being on a short course of prednisone (1-2 weeks) is usually not harmful at all. Thus, I think in your situation you don't have much to worry about in terms of harm that prednisone can cause.
I suggest that you schedule an appointment with your primary care physician
. He or she can examine your situation and decide if you should continue the prednisone. Good luck.